MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C4121, 45CM LATIS GRASPER CART, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC

APPLIED MEDICAL RESOURCES C4121, 45CM LATIS GRASPER CART, 10/BX; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Model Number C4121
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Bowel Perforation (2668)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event unit is anticipated to return for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Name of procedure being performed: bariatric procedures.Detailed description of event: "this hospital is a high volume account with the c4121 and c4120.They average around 30 boxes a quarter for these codes and having been ordering the reposable grasper for over 10 years now.This is a bariatric hospital, so the atraumatic part of the jaws is of high importance to these surgeons.Here is a list of complaints for the new upgraded graspers: pads are now slipping off tissue.The pads are thinner and less quality.The jaws are more blunt causing more trauma to the tissue.The surgeons who are giving this feedback are [name].They want to do a validations of the changes when they are applied.Additional information received via email on 15jun2020 from [name].The hospital has not filled out a cer form.This hospital only order the c4121."here are the lot numbers they currently have in stock and the surgeons are stating the trauma to the tissue is happening on every case.Lot #1378864 lot#1381850." "on the injuries that i've gotten reported thus far is just that the new jaws tear/cause trauma to the tissue when it's grasped which can result in bleeding.There has been no significant bleeders reported yet that they had to repair." "when observing a case this morning the surgeon reported that the new jaws slide off of the tissue constantly so he then has to overcompensate and be more forceful when grasping tissue thus causing tears and trauma to the bowel.He also gave some feedback on how the pads seem further from the tips of the grasper from which he felt it caused more trauma as well.Pads are thinner as well." "they also said the changes made to the jaw grips/dots before the pads have caused the jaws to have less grip to the tissue." no event units are available for return.Sterile units from lot #1378864 and lot #1381850 are available.Patient status: "the new jaws tear/cause trauma to the tissue when it's grasped which can result in bleeding.There has been no significant bleeders reported yet that they had to repair." type of intervention: ni.
 
Event or Problem Description
Procedure performed: bariatric procedures.Complaint # (b)(4) (lot 1378864, bleeding and trauma), and complaint # (b)(4) (lot 1381850, bleeding and trauma).This hospital is a high volume account with the c4121 and c4120.They average around 30 boxes a quarter for these codes and having been ordering the reposable grasper for over 10 years now.This is a bariatric hospital, so the atraumatic part of the jaws is of high importance to these surgeons.Here is a list of complaints for the new upgraded graspers: pads are now slipping off tissue.The pads are thinner and less quality.The jaws are more blunt causing more trauma to the tissue.The surgeons who are giving this feedback are [name] and [name].They want to do a validations of the changes when they are applied.Additional information received via email on 15jun2020 from [name], applied medical account manager i.The hospital has not filled out a cer form.This hospital only order the c4121.Here are the lot numbers they currently have in stock and the surgeons are stating the trauma to the tissue is happening on every case.Lot 1378864 lot 1381850 on the injuries that i've gotten reported thus far is just that the new jaws tear / cause trauma to the tissue when it's grasped which can result in bleeding.There has been no significant bleeders reported yet that they had to repair.When observing a case this morning the surgeon reported that the new jaws slide off of the tissue constantly so he then has to overcompensate and be more forceful when grasping tissue thus causing tears and trauma to the bowel.He also gave some feedback on how the pads seem further from the tips of the grasper from which he felt it caused more trauma as well.Pads are thinner as well.They also said the changes made to the jaw grips / dots before the pads have caused the jaws to have less grip to the tissue no event units are available for return.Sterile units from lot 1378864 and lot 1381850 are available.The surgeon had a complaint with the grasper unit used in the case the rep observed on 15jun2020.Complaint (b)(4) has been created to document complaint event.Additional information received via email on 17jun2020 from [name], applied medical account manager i.They complaining of all these issues with the new design of the graspers.When bleeding has occurred, energy is applied to stop the bleeding.Additional information received via email on 17jun2020 from [name], applied medical account manager i.The consensus from the facility was that they got the new / updated grasper around the time covid hit.So around mid march was when they started using them and complaining of the changes.They have around 150 cases since receiving the new graspers (most cases have taken place in may and june thus far.They had no cases scheduled in april).From those lots i sent you they still have 1 box left of the 1381850 and 4 boxes of the 1378864.I also need to fill out another report for failed graspers today.Complaint (b)(4) for the grasper complaint that occurred on 17jun2020.Additional information received via email on 07jul2020 from [name], applied medical account manager i.The customer got back with me today and said she could send back a sterile sample from each lot.Intervention: ni.Patient status: the new jaws tear/cause trauma to the tissue when it's grasped which can result in bleeding.There has been no significant bleeders reported yet that they had to repair.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical, however a representative sterile unit was returned.The representative sterile unit was used to manipulate porcine tissue; however, the customer¿s experience of tissue trauma could not be replicated.Applied medical has reviewed the details surrounding the event and is unable to determine the root cause of the event.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical has recently implemented process enhancements intended to further minimize the potential for this type of event to occur.

Brand Name
C4121, 45CM LATIS GRASPER CART, 10/BX
Common Device Name
LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key10169378
Report Number2027111-2020-00483
Device Sequence Number3636551
Product Code NWV
UDI-Device Identifier00607915116873
UDI-Public(01)00607915116873(17)230305(30)01(10)1381850
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/05/2023
Device Model NumberC4121
Device Catalogue Number101473344
Device Lot Number1381850
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer06/03/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1